MAUDE Adverse Event Report: STRYKER SPINE-US TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48906075
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that the tip hex socket of a torque wrench broke off in a connector when final tightening.No adverse consequences to the patient is reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer reported event was confirmed via visual inspection.The device was inspected and confirmed to have a fractured tip.The fractured piece was not returned, as not all pieces retrieved, small piece was stuck in the connector.It was also reported that the tip was fully inserted into the connector and the torque wrench was used line to line.A manufacturing review found no relevant manufacturing issues were identified as all units met specifications.The device was over 3 years old and the total usage of the device is unknown.The ifu states that "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order." the root cause is likely wear of the instrument due to its extended use along with possible over-torqueing and/or improper seating during final tightening contributing to the event.

Brand Name
TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7782883
Report Number0009617544-2018-00193
Device Sequence Number1287180
Product Code LXH
UDI-Device Identifier07613327273328
UDI-Public07613327273328
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48906075
Device Lot Number14A758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1